I am 5 days post op of my septorhinoplasty. I am sneezing 7 times in a row multiple times a day. I see my surgeon in a few days for a follow up. In the mean time is it ok to take Claritin (antihistamine only) to control the sneezing? I'm afraid the sneezing will do more damage than taking the Claritin would be.
Claritin post rhinoplasty - My seasonal allergies are out of control.
Doctor Answers 5
Sneezing after Rhinoplasty
I would call your surgeon. They will help you determine what may be causing the sneezing- seasonal allergies or an allergic reaction to a medication?
Claritin, or loratadine, may be considered for nasal allergy after rhinoplasty surgery
Loratadine is a non-sedating antihistamine that is not a blood thinner. Always check with your surgeon, but I do not see a reason not to take it if you are suffering from nasal allergy. Hope this helps. Dr Joseph
Claritin after rhinoplasty
If you have taken Claritin before and it has helped, it is likely it may help you during your recovery. Ask your surgeon to make sure it is safe and ok for you to take it.
You might also like...
Claritin After Rhinoplasty
You are welcome to take Claritin after your rhinoplasty. It will have no effect on your results. I typically will have patients take a Claritin after a rhinoplasty to dry the nose if they are having copious mucous production.
I hope this helps.
Thank you for your question. I would certainly call your surgeon and make sure that it is okay for your to take Claritin. Generally, this medication is safe and should not affect your surgical outcome, and I would check with your surgeon first. Allergies and congestion can be exacerbated by the surgery itself, and will resolve as you continue to heal. Be sure to follow all of your post-operative instructions, as well.
I hope that this helps!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.